Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 12, NWS Albuquerque, NM

May 25, 2010Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 25, 2010, 2:58 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 47 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2010, 2:58 PM MDT (20:58 UTC)
Expired
May 25, 2010, 3:45 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 46 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:58 PM MDTHAIL 13 Nnw Texico, NMNICKEL TO QUARTER SIZED HAIL.
May 25, 3:00 PM MDTHAIL 1.752 S Clovis, NM
May 25, 3:13 PM MDTHAIL 110 S Clovis, NM
May 25, 3:13 PM MDTTORNADO10 S Clovis, NM
May 25, 3:15 PM MDTTSTM WND GST 683 Nnw Texico, NMKCVN AWOS.
May 25, 3:20 PM MDTHAIL 1Pleasant Hill, NM
May 25, 3:27 PM MDTHAIL 14 Ne Clovis, NMQUARTER SIZE HAIL.
May 25, 3:37 PM MDTHAIL 1.51 E Clovis, NMPING PONG BALL SIZE HAIL.
May 25, 3:55 PM MDTTORNADO3 Sse Pleasant Hill, NMRELAYED VIA EMERGENCY MANAGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1971 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WFUS55 KABQ 252058
TORABQ
NMC009-041-252145-
/O.NEW.KABQ.TO.W.0012.100525T2058Z-100525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 345 PM MDT

* AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTH
  OF CLOVIS...OR ABOUT 11 MILES NORTHEAST OF PORTALES...MOVING NORTH
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLOVIS...  
  TEXICO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3461 10323 3455 10304 3419 10305 3424 10331
TIME...MOT...LOC 2058Z 196DEG 15KT 3428 10317

$$

DPORTER
2 follow-up statements
633 
WWUS55 KABQ 252117
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT TUE MAY 25 2010

NMC009-041-252145-
/O.CON.KABQ.TO.W.0012.000000T0000Z-100525T2145Z/
ROOSEVELT-CURRY-
317 PM MDT TUE MAY 25 2010

...TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CURRY AND
NORTHEASTERN ROOSEVELT COUNTIES UNTIL 345 PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
STORM WAS LOCATED EAST OF CLOVIS...MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3461 10323 3455 10304 3419 10305 3424 10331
TIME...MOT...LOC 2117Z 167DEG 16KT 3441 10314

$$

DPORTER
046 
WWUS55 KABQ 252134
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT TUE MAY 25 2010

NMC009-041-252145-
/O.CON.KABQ.TO.W.0012.000000T0000Z-100525T2145Z/
ROOSEVELT-CURRY-
334 PM MDT TUE MAY 25 2010

...TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CURRY AND
EXTREME NORTHEASTERN ROOSEVELT COUNTIES UNTIL 345 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
STORM WAS LOCATED NEAR CLOVIS...MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3435 10327 3461 10323 3455 10304 3430 10305
TIME...MOT...LOC 2134Z 197DEG 26KT 3441 10314

$$

DPORTER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 25, 3:13 AM MDT, 11 hours 45 minutes earlier.

Area forecast discussion, May 25, 3:13 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 AM MDT TUE MAY 25 2010

.DISCUSSION...UPPER LOW IS RACING NORTHWARD INTO CANADA WHILE A
TRAILING SHORT WAVE TROUGH TRACKS OVER SOUTHERN ARIZONA. AT THE
SURFACE LOW LAYER MOISTURE IS INVADING THE SOUTHEASTERN PLAINS OF
NEW MEXICO WHILE VERY DRY AND COOL AIR MASS REMAINS OVER REMAINING
AREAS OF THE STATE.

MODELS HAVE BACKED OFF ON THE PROGRESSION OF WARM AIR ADVECTION
AND MOISTURE ADVECTION TO OCCUR TODAY IN THE EASTERN PLAINS...AND
THUS FAR THEY SEEM TO BE REASONABLY HANDLING THE PLACEMENT OF
MOISTURE. WITH THIS IN MIND HAVE TRIMMED BACK POPS SOME FOR
TODAY...BUT AM STILL HEDGING A BIT MORE BULLISH THAN GUIDANCE.
HAVE KEPT THINGS OFF OF THE EASTERN SLOPES UNTIL LATE AFTERNOON
WITH SCATTERED/CHANCE POPS FAVORING EAST CENTRAL TO SOUTHEASTERN
PLAINS. CONVECTIVE OUTLOOK KEEPS THE BULK OF THE RISK FOR SEVERE
WEATHER OUTSIDE OF OUR FORECAST AREA...HOWEVER AM STILL EXPECTING
STRONG TO SEVERE THUNDERSTORMS TO ERUPT BY LATE
AFTERNOON...GENERALLY EAST OF A CLOVIS TO ROSWELL LINE. SUFFICIENT
INSTABILITY AND SURFACE BASED CAPE WILL BE IN PLACE ALONG WITH
VEERING WIND PROFILES AND 30 TO 35KT OF 0-6KM BULK SHEAR. IN
ADDITION...THE AFOREMENTIONED SHORT WAVE TROUGH WOULD INDUCE SOME
HIGHER OMEGA VALUES BY LATE AFTERNOON OVER THIS REGION AS IT
TRACKS EAST/NORTHEAST.

HAVE KEPT POPS STRETCHING FROM CENTRAL MOUNTAIN CHAIN EASTWARD FOR
TONIGHT WITH MOISTURE PROGGED TO KEEP INFILTRATING THE STATE.
WOULD EXPECT PRECIP TO BE MORE OF A SHOWERY VARIETY ASSOCIATED
WITH THE WARM AIR ADVECTION TONIGHT...BUT CONVECTIVE MODES FROM
TODAY/S ACTIVITY WILL LIKELY DICTATE SOME OF THAT. WITH BETTER
MOISTURE IN PLACE...WOULD EXPECT CENTRAL MOUNTAIN CHAIN TO SEE
MORE CONVECTION ON WEDNESDAY...PARTICULARLY THE EASTERN SLOPES.
WINDS ALOFT WOULD HAVE WEAKENED FROM A WEST SOUTHWEST
DIRECTION...AND IT DOES NOT APPEAR THAT SHEAR WOULD BE OVERLY
ABUNDANT...JUST SOME MEAGER TO MODEST DIRECTIONAL VEERING WITH
HEIGHT.

DEEPER MOISTURE CONTINUES ITS JOURNEY WESTWARD INTO WEDNESDAY
NIGHT...AND SHOULD HAVE PLENTY OF PUNCH TO SPILL THROUGH CENTRAL
VALLEYS AND NEARING THE CONTINENTAL DIVIDE BY THURSDAY MORNING.
THIS WILL JUST KEEP CONVECTION SPREADING WEST. CENTRAL MOUNTAIN
CHAIN WOULD BE FAVORED AT THIS POINT FOR THURSDAY...WITH
DECREASING ACTIVITY IN THE EASTERN PLAINS GIVEN LIGHT AND POORLY
ORIENTED STEERING FLOW.

A FAIRLY SIMILAR REGIME WOULD CONTINUE INTO FRIDAY WITH MOISTURE
GETTING HUNG UP SOMEWHERE NEAR OR JUST WEST OF THE CONTINENTAL
DIVIDE. PERSISTENT CYCLONIC FLOW OVER THE INTERMOUNTAIN WEST WOULD
FINALLY GIVE WAY TO A TROUGH PASSAGE BY SATURDAY WITH THE FEATURE
LIFTING NORTHEASTWARD INTO THE CENTRAL TO NORTHERN ROCKIES. A
SLIGHT UPTICK TO WESTERLY WINDS ALOFT WOULD LIKELY ALLOW DRIER AIR
TO ENTRAIN OVER THE FORECAST AREA THIS WEEKEND.

52

&&

.AVIATION...
VFR CONDITIONS IN PLACE OVER A LARGE PORTION OF NEW MEXICO EARLY
THIS MORNING WILL CONTINUE TODAY. THE ONLY EXCEPTION WILL BE THE
EASTERN PLAINS FROM KTCC SOUTH TO PERHAPS KROW WHERE A RETREATING
DRYLINE WILL AID IN MOISTURE RETURN AND SOME STRATUS THIS MORNING.
CONFIDENCE IN IFR CONDITIONS IS LOW BUT SOME MVFR CIGS MIGHT MAKE IT
INTO KTCC UNTIL 15Z BEFORE THE MOISTURE SCOURS OUT TO THE EAST.
WINDS WILL BE LESS OF A CONCERN TODAY ALTHOUGH SOME GUSTY SFC WINDS
OF 15 TO 25 KTS CANNOT BE RULED OUT. SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE EAST AND SOUTHEAST TODAY AND
TONIGHT IN VICINITY OF THE DRYLINE. CONFIDENCE IS LOW ATTM THAT ANY
STORM WILL DIRECTLY IMPACT A NM TERMINAL THUS WILL LEAVE OUT MENTION
AND HANDLE WITH CB REMARK. LOW CLOUDS MAY POSE A CONCERN FOR EARLY
WEDNESDAY FROM KCAO SOUTH TO KTCC AND KROW. WILL LET FUTURE SHIFTS
TAKE A CLOSER LOOK.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS NOT ANTICIPATED FOR THE NEXT
SEVERAL DAYS.

FROM THE RIO GRANDE VALLEY AND POINTS WEST...DRY HUMIDITIES WILL
CONTINUE TODAY BUT WINDS WILL BE LESS OF A CONCERN. LOW LEVEL
MOISTURE TO THE EAST OF THE DRYLINE WILL SCOUR OUT BY AFTERNOON BUT
REMAIN IN VICINITY OF THE SOUTHEAST PLAINS WHERE THE BEST CHANCES
FOR WETTING RAINFALL WILL EXIST LATER TODAY. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE EAST AND ESPECIALLY
THE SOUTHEAST INTO THIS EVENING. EASTERLY GAP WINDS EXPECTED TO
ADVECT SHALLOW LOW LEVEL MOISTURE INTO THE RIO GRANDE VALLEY LATE
TONIGHT OR EARLY WEDNESDAY WITH ENHANCED HUMIDITY RECOVERIES SERVING
TO SQUASH RECENT DRY STRETCH. STILL SOME UNCERTAINTY WITH HOW LONG
THE SHALLOW MOISTURE WILL HOLD IN PLACE OVER CENTRAL LOCALES AND WE
DO STILL EXPECT SOME LEVEL OF DAYTIME MIXING THAT WILL SCOUR MUCH OF
THE MOISTURE EAST DURING THE DAY. STILL EXPECT CHANCES FOR SHOWERS
AND THUNDERSTORMS TO INCREASE ALONG THE CENTRAL MOUNTAIN CHAIN WITH
MORE ISOLATED THREAT OVER THE VALLEYS.

ADDITIONAL PUSH OF MOISTURE ON THURSDAY MAY SHOVE BETTER HUMIDITIES
INTO THE CONTINENTAL DIVIDE WITH ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS POSSIBLE FOR THE HIGH TERRAIN AND POINTS EAST. DRYLINE
WILL SLOSH BACK AND FORTH OVER THE WEEKEND BUT MEDIUM TO LONG RANGE
GFS CONTINUES TO INDICATE THE DRY AIR WILL WIN OUT BY THE END OF THE
WEEKEND OR EARLY NEXT WEEK WITH THE DRYLINE MIXING EAST INTO TEXAS.
THIS WOULD ALLOW FOR A RETURN TO DRY AND BREEZY CONDITIONS AT LEAST
FOR THE EARLY PART OF NEXT WEEK. BEYOND THAT...PROGS ARE A BIT
UNCERTAIN WHETHER OR NOT RIDGING WILL REMAIN IN PLACE OR BE REPLACED
BY AN UPPER TROUGH TO THE WEST.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  41  86  49 /   0   0   5   0
DULCE...........................  73  27  79  35 /   0   0   5  10
CUBA............................  73  26  80  36 /   0   0   5  10
GALLUP..........................  74  30  81  37 /   0   0   5   0
EL MORRO........................  70  33  78  40 /   0   0   5   0
GRANTS..........................  76  33  83  41 /   0   0   5   0
QUEMADO.........................  74  33  81  41 /   0   0   5   0
GLENWOOD........................  80  38  87  46 /   0   0   5   0
CHAMA...........................  67  26  74  37 /   0   5   5  10
LOS ALAMOS......................  72  45  77  49 /   0   5  10  10
PECOS...........................  74  40  78  47 /   5  10  30  30
CERRO/QUESTA....................  71  31  77  45 /   0   5  10  20
RED RIVER.......................  62  29  66  37 /   5  10  10  30
ANGEL FIRE......................  63  30  68  37 /   5  20  20  30
TAOS............................  74  33  79  47 /   0   5  10  20
ESPANOLA........................  81  38  86  48 /   0   5  10  10
SANTA FE........................  77  41  81  50 /   5   5  20  30
SANTA FE AIRPORT................  79  43  84  52 /   0   5  20  20
ALBUQUERQUE FOOTHILLS...........  78  52  85  57 /   0   0  10  20
ALBUQUERQUE HEIGHTS.............  80  54  86  59 /   0   0  10  20
ALBUQUERQUE VALLEY..............  82  50  88  55 /   0   0   5  10
ALBUQUERQUE WEST MESA...........  82  52  87  57 /   0   0   5  10
LOS LUNAS.......................  84  49  88  56 /   0   0   5  20
RIO RANCHO......................  81  51  87  57 /   0   0  10  10
SOCORRO.........................  84  49  89  57 /   0   0  10  10
SANDIA PARK/CEDAR CREST.........  75  40  81  48 /   5  10  20  30
MORIARTY/ESTANCIA...............  77  41  82  48 /   5  10  20  30
CLINES CORNERS..................  76  46  79  52 /  10  20  30  30
GRAN QUIVIRA....................  78  47  82  52 /   5  10  20  30
CARRIZOZO.......................  81  47  83  54 /  10  10  20  20
RUIDOSO.........................  76  45  77  51 /  20  20  30  30
CAPULIN.........................  74  46  78  50 /  10  20  30  20
RATON...........................  77  45  80  51 /  10  20  30  20
LAS VEGAS.......................  75  44  73  49 /  10  20  30  30
CLAYTON.........................  80  55  79  56 /  20  30  20  20
ROY.............................  78  51  78  55 /  20  30  20  20
CONCHAS.........................  85  58  83  59 /  20  30  20  20
SANTA ROSA......................  84  59  83  59 /  20  30  20  20
TUCUMCARI.......................  87  60  85  61 /  30  30  20  20
CLOVIS..........................  82  59  82  59 /  30  30  20  20
PORTALES........................  83  60  84  60 /  30  30  20  20
FORT SUMNER.....................  85  61  85  60 /  30  30  20  20
ROSWELL.........................  88  62  87  63 /  30  30  20  20
PICACHO.........................  83  55  82  59 /  20  20  30  20
ELK.............................  79  49  78  54 /  20  20  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 8 AM MDT THIS MORNING FOR THE FOLLOWING
ZONES...NMZ517-528.

&&

52/17
Hazardous weather outlook, May 25, 5:57 AM MDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT TUE MAY 25 2010

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING OVER THE SOUTHEASTERN PLAINS OF NEW
MEXICO...GENERALLY EAST OF CLOVIS TO ROSWELL LINE. HAIL AND GUSTY
WINDS ARE EXPECTED TO BE THE PRIMARY THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA OUR WEBSITE AT WEATHER.GOV/ABQ TO REPORT
ANY HAIL OR DAMAGING WINDS.

52

In the hours before

Special weather statement, May 25, 2:22 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT TUE MAY 25 2010

NMZ536-252045-
ROOSEVELT COUNTY-
222 PM MDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
245 PM MDT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST
OF DORA TO 6 MILES EAST OF ARCH...AND MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...ARCH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3389 10331 3420 10329 3430 10305 3400 10305
TIME...MOT...LOC 2022Z 176DEG 12KT 3402 10326 3415 10305

DPORTER
Local storm report, May 25, 2:41 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
241 PM MDT TUE MAY 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             6 SE PORTALES           34.12N 103.27W
05/25/2010  M0.88 INCH       ROOSEVELT          NM   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL.

&&

EVENT NUMBER ABQ1002012

MT

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
May 25, 2:45 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt60 min
May 25, 3:22 PM MDTTornado WarningABQCurry38 min
May 25, 3:42 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt63 min
May 25, 3:46 PM MDTSevere Thunderstorm WarningABQCurry48 min
May 25, 4:27 PM MDTSpecial Weather StatementABQRoosevelt33 min
May 25, 4:32 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt58 min
May 25, 4:43 PM MDTTornado WarningABQChaves, Roosevelt47 min
May 25, 4:48 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt57 min
May 25, 4:52 PM MDTAreal Flood AdvisoryABQCurry113 min
May 25, 5:24 PM MDTSpecial Weather StatementABQCurry36 min
May 25, 5:27 PM MDTTornado WarningABQChaves, Roosevelt32 min
May 25, 5:34 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt56 min
May 25, 5:48 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt57 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.